MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSLYRIC 3L10C INSTRUMENT US; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSLYRIC 3L10C INSTRUMENT US; FLOW CYTOMETRIC REAGENTS AND ACCESS
Model Number 662878
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using facslyric 3l10c instrument us leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: leak checklist from wo was the leak liquid or air? liquid.Was the leak contained within the instrument? not contained.Was there spray of liquid under pressure? no.What was the fluid that leaked? biohazard.Did biohazard leak before or after waste line? before waste line.Was the waste mixed with decontamination/bleach? no.Was the customer/bd personnel physically in contact with the fluid? where did the physical contact of fluid occur? what personal protective equipment was being used during the occurrence? ppe was used.Gloves were worn.Was there any impact to patient samples due to leak? no.Was customer/bd personnel harmed/injured? no.What is the current medical status? n/a.Per tsr in chatter on case, no impact to patient samples as it was noticed in the morning during a cleaning, no samples were run.It was reported by the customer that when they went to turn on the machine, there were red blood cells in the tube of water.Customer problem: this morning when they went to turn on the machine there was red blood cells in the tube of water.Steps taken with customer/troubleshooting: this morning when they went to turn on the machine there was red blood cells in the tube of water.In manual the di water is not cleaning properly.When they tried to manually clean it is overflowing the tube as it is backfilling.The engineer was there 8/4 for the same issue and changed the fluidics bucket and the issue is still happening on the new fluidics bucket.Are you using this for clinical diagnostic test? yes.Were erroneous / suspect results flagged before treating a patient? no.Erroneous /suspect results reported? no.Patient(s) treated? no.Software version? unknown.Leak (if yes explain)? no.
 
Event or Problem Description
It was reported that while using facslyric 3l10c instrument us leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: leak checklist from wo.1) was the leak liquid or air? liquid.2) was the leak contained within the instrument? not contained.3) was there spray of liquid under pressure? no.4) what was the fluid that leaked? biohazard.5) did biohazard leak before or after waste line? before waste line.6) was the waste mixed with decontamination/bleach? no.7) was the customer/bd personnel physically in contact with the fluid? 8) where did the physical contact of fluid occur? 9) what personal protective equipment was being used during the occurrence? ppe was used.Gloves were worn.10) was there any impact to patient samples due to leak? no.11) was customer/bd personnel harmed/injured? no.12) what is the current medical status? n/a.Per tsr in chatter on case, no impact to patient samples as it was noticed in the morning during a cleaning, no samples were run.It was reported by the customer that when they went to turn on the machine, there were red blood cells in the tube of water.Customer problem: this morning when they went to turn on the machine there was red blood cells in the tube of water.Steps taken with customer/troubleshooting: this morning when they went to turn on the machine there was red blood cells in the tube of water.In manual the di water is not cleaning properly.When they tried to manually clean it is overflowing the tube as it is backfilling.The engineer was there 8/4 for the same issue and changed the fluidics bucket and the issue is still happening on the new fluidics bucket.Are you using this for clinical diagnostic test? yes.Were erroneous / suspect results flagged before treating a patient? no.Erroneous /suspect results reported? no.Patient(s) treated? no.Software version? unknown.Leak (if yes explain)? no.
 
Additional Manufacturer Narrative
H.6.Investigation: scope of issue: the scope of issue is only limited to facslyric 3l10c instrument us, part # 662878, serial # (b)(6).Problem statement: customer reported complaint of a leakage of biohazard not contained within the instrument.Manufacturing defect trend: there are 0 qns (quality notifications) related to a leakage of biohazard not contained within instrument.Date range from 17aug2020 to 17aug2021.Complaint trend: there are 9 complaints related to a leakage of biohazard from the sit not contained within the instrument.Date range from 17aug2020 to 17aug2021.Manufacturing device history record (dhr) review: dhr part # 662878, serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the biohazard leak was due to a pinched v8 valve waste tubing.The pinch valve¿s default state is pinched shut, so if an instrument is unused for a prolonged amount of time this tubing will be worn, closed shut or not fully open and will have to either be exercised/massaged and reconnected or replaced entirely.Blockages of this tubing either from clogs or blockages can lead to improper aspiration and leakages.The fse (field service engineer) confirmed the issue and massaged the waste line to remove the blockage.After repairing the tubing, the customer ran a long clean and a qc test to verify that the instrument was performing as expected with no further leakages.No parts were requested for evaluation as there were no parts replaced.Although leakage of waste material can cause harm to the customer from exposure to samples and chemicals, the customer confirmed that they had been wearing proper ppe and were not harmed in any way.Additionally, the leakage was not under pressure and thus the leakage did not increase the risk of exposure.While this instrument was being used for clinical diagnoses, the results gathered during the incident were not used in the treatment of a patient and thus no patients were impacted.Proper scheduled cleaning and other maintenance can help reduce the occurrence of blockages within the fluidics system and can be found under ¿maintenance¿ in the bd facslyric clinical system instructions for use; #23-19938-02 rev.1/vers.A.The safety risk is moderate, s3, and there was no impact to customer health or safety.Service max review: review of related work order #: 02069807, case # (b)(4).Install date: 21oct2018.Defective part number: n/a.Work order notes: subject / reported: this morning when they went to turn on the machine there was red blood cells in the tube of water.Problem description: this morning when they went to turn on the machine there was red blood cells in the tube of water.In manual the di water is not cleaning properly.When they tried to manually clean it is overflowing the tube as it is backfilling.The engineer was there 8/4 for the same issue and changed the fluidics bucket and the issue is still happening on the new fluidics bucket.Work performed: found waste line at valve 8 pinched.No waste flow was able to get through.Exercised waste line.Customer ran long clean with no issues.Customer ran patient qc to verify no carryover issues are present.All tests passed.Cause: pinched waste line at valve 8.Solution: found waste line at valve 8 pinched.No waste flow was able to get through.Exercised waste line.Customer ran long clean with no issues.Customer ran patient qc to verify no carryover issues are present.All tests passed.Returned sample evaluation: a return sample was not requested because there were no replaced parts.Risk analysis: risk management file part # 10000063058, rev.03/vers.X, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes or no.Tfs id: (b)(4).Id: (b)(4).Reg status: ivd; ruo.Hazard: exposure to biological sample.Cause: back drip from injection port (sit).Harmful effects: harm to operator.(exposure to stained sample).Risk control: sit design to capture back drops.Provide instruction for universal precautions.Reg link (tfs id): (b)(4) sample preservation during pause.Implementation verification: (b)(4) sit backflow control, (b)(4).Effectiveness verification: (b)(4).Probability: 1.Severity: 3.Risk index: 3.Residual risk evaluation: a.New hazards: none.Tfs id: (b)(4) id: (b)(4) reg status: (b)(4) hazard: instrument temporarily inoperable.Source: sit fmea cause: sample line collapses preventing sample delivery.Tubing becomes worn/damaged during "stinger" operation.Low event rate.Harmful effects: 1) delay in results.2) tubing must be replaced.3) customer annoyance.Risk control: proper service loops for peeksil tube so that it does not wear and kink at the connection points.Reliability test to provide estimate life of peeksil tube and recommended replacement schedule.Reliability sit protocol.Reg link (tfs id): n/a.Implementation verification: reliability life testing completed via protocol.Protocol name: liberty sit reliability test protocol.(b)(4).Effectiveness verification: published reliability report which demonstrated at least 1.5 years of life with no significant damage or kinks.Report name: liberty sit reliability report.(b)(4).Probability: 2.Severity: 2.Risk index: 4.Residual risk evaluation: a.New hazards: none.Mitigation(s) sufficient: yes or no.Root cause: based on the investigation results the root cause of the leakage not contained within the instrument was due to a pinched v8 valve tubing.Conclusion: based on the investigation results the root cause of the leakage not contained within the instrument was due to a pinched v8 valve tubing.The fse confirmed the issue and massaged the pinch out of the waste line to allow proper flow through the v8 pinch valve tubing.After the repair, the customer ran a long clean and qc with no abnormalities, and confirmed that the instrument was functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to the leakage.The safety risk is moderate, s3, and there was no impact to the customer health or safety.

Brand Name
FACSLYRIC 3L10C INSTRUMENT US
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12468286
Report Number2916837-2021-00370
Device Sequence Number11709841
Product Code OYE
UDI-Device Identifier00382906628787
UDI-Public00382906628787
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662878
Device Catalogue Number662878
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown